Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 8, 2012, 7:39 PM CDT for Desha County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 8, 2012, 8:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
County Desha County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WWUS84 KLZK 090039
SPSLZK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
739 PM CDT WED AUG 8 2012
ARZ065-090110-
DESHA AR-
739 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DESHA COUNTY UNTIL
815 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LUCCA LANDING...OR 7 MILES SOUTHEAST OF
ROHWER...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ROHWER... MCGEHEE... MASONVILLE...
LUCCA LANDING... JERSEY POINT... ARKANSAS CITY...
MCARTHUR... WHITE RIVER LNDG... WARGO LANDING...
TRIPPE JUNCTION... SWAN DEER LAKE... POTHOLE LAKE...
PELICAN LAKE... MCGEHEE MUNI ARPT... JIMMIE LAKE...
JEFFERSON LAKE... DESOTO LANDING... DEEP LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3376 9101 3378 9113 3372 9114 3372 9106
3367 9103 3366 9111 3370 9120 3367 9122
3359 9113 3356 9124 3351 9125 3352 9136
3356 9136 3356 9145 3372 9134 3395 9102
3392 9101 3385 9106 3378 9098
TIME...MOT...LOC 0039Z 237DEG 11KT 3372 9117
$$
62What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:42 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 8, 6:42 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 642 PM CDT WED AUG 8 2012 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION BELOW... && .AVIATION... SHRA/TSRA DEVELOPED THIS AFTERNOON...WITH SOME LINGERING ACTIVITY NEAR THE SERN TERMINALS AT THIS TIME. HAVE MENTIONED VCSH/VCTS AT THESE SITES FOR THE NEXT 2-3 HRS. OTHERWISE...VFR CONDITIONS WILL DOMINATE THROUGH THU MORNING. HOWEVER...DO MENTION SOME TEMPO MVFR VIS FOR FOG THU MORNING AT SITES THAT SAW RAINFALL THIS EVENING. FRONT WILL PUSH INTO AR FROM THE NORTH ON THU AFTERNOON...WITH SHRA/TSRA POSSIBLE AHEAD OF THE FRONT LATE IN THE PERIOD. && .PREV DISCUSSION... /ISSUED 225 PM CDT WED AUG 8 2012/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION AND CHANCES FOR STRONG TO SEVERE STORMS. THEN A DRY FORECAST FRIDAY AND INTO THE WEEKEND WITH CLOSER TO NORMAL TEMPS. WILD FIRE CONCERNS REMAIN. AFTERNOON CONVECTION HAS DEVELOPED OVER WESTERN TO CENTRAL AREAS...WITH THE BEST OVER THE WEST AREAS DUE TO THE WEAK FRONTAL BOUNDARY AND SOME UPPER LEVEL SHORT WAVE ENERGY. A FEW STORMS HAVE BECOME SEVERE. IN PLACE MOIST AND UNSTABLE AIR MASS SOUTH OF THE BOUNDARY HAS FUELED STORMS THIS AFTERNOON. NORTH OF THE BOUNDARY...JUST A BIT DRIER AND MORE STABLE ATMOSPHERE. ALSO FIRE DANGER REMAINS HIGH...AS WELL AS SOME HEAT INDEX VALUES WILL GO OVER 100 TO NEAR 105 IN SPOTS THIS AFTERNOON. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT WILL KEEP GOOD CHANCE OF STORMS THIS EVENING TO EARLY NIGHT IN THE WEST TO WEST CENTRAL...WHILE A SLIGHT CHANCE IN THE EAST. TONIGHT WILL KEEP A CHANCE OF CONVECTION OVER WEST TO CENTRAL WITH THE WEAK BOUNDARY AND UPPER SHORT WAVE. OVERALL COVERAGE WILL AGAIN BE MAINLY OVER THE WEST. THE WEAK FRONT WILL BE MAINLY A LOW PRESSURE TROUGH AS THE SYSTEM OVER THE PLAINS BECOMES ORGANIZED INTO THURSDAY MORNING. THURSDAY DURING THE DAY...ADDITIONAL CONVECTION IS EXPECTED AS THE FRONT SAGS SOUTH AS THE SURFACE LOW OVER MID WEST PULLS EAST. ADDITIONAL UPPER ENERGY IS ALSO EXPECTED TO MOVE OVER AR IN THE UPPER NW FLOW. A RISK OF ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE DUE TO IN PLACE FACTORS. CURRENT ECMWF TIMING MOST IN LINE WITH TRENDS. LATER THURSDAY TO FRIDAY MORNING...CONVECTION SHOULD BE WINDING DOWN AND MOVING SE OUT OF AR. OVERALL A DRY DAY FRIDAY WITH COOLER TEMPS CLOSER TO NORMAL VALUES ARE EXPECTED. DRY SATURDAY WITH NEAR NORMAL TEMPS. LONG TERM...SUNDAY THROUGH WEDNESDAY NOT MUCH CHANGE MADE TO THE LONG TERM FORECAST. UPPER LEVEL PATTERN FOR THE LONG TERM WILL BE DOMINATED BY LONG WAVE RIDGE AXIS TO THE WEST OF ARKANSAS...WITH NORTHWESTERLY FLOW OVERHEAD AND JUST TO THE NORTH OF THE STATE. TEMPS WILL REMAIN BELOW NORMAL THROUGH MUCH OF THE PERIOD...PERHAPS WARMING BACK TO...OR SLIGHTLY ABOVE NORMAL VALUES TOWARDS THE END OF THE LONG TERM. THAT BEING SAID...GUIDANCE IS NOT IN PERFECT AGREEMENT. THE GFS MAINTAINS THE DESCRIBED UPPER FLOW REGIME...WHILE THE EUROPEAN BUILDS THE UPPER RIDGE EASTWARD TOWARDS ARKANSAS BY TUE/WED NEXT WEEK. LIKEWISE THE GFS IS COOLER AND FEATURES MORE RAIN CHANCES AS UPPER DISTURBANCES MOVE THROUGH THE REGION...WHEREAS THE EURO IS DRIER AND HOTTER. WENT MIDDLE OF THE ROAD FOR NOW...WITH ONLY 15-20 POPS DURING THE AFTERNOON HOURS AND TEMPS AROUND NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 95 70 88 / 30 30 20 10 CAMDEN AR 75 95 72 94 / 40 40 20 10 HARRISON AR 70 94 66 84 / 50 20 10 0 HOT SPRINGS AR 75 95 72 92 / 60 30 20 10 LITTLE ROCK AR 75 96 73 91 / 30 30 20 10 MONTICELLO AR 75 94 73 92 / 40 40 30 10 MOUNT IDA AR 72 95 71 92 / 60 30 10 10 MOUNTAIN HOME AR 72 95 67 86 / 40 30 10 0 NEWPORT AR 72 95 70 88 / 30 30 20 10 PINE BLUFF AR 74 94 73 91 / 30 40 30 10 RUSSELLVILLE AR 71 100 71 91 / 60 30 10 10 SEARCY AR 72 94 71 90 / 30 30 20 10 STUTTGART AR 74 94 72 90 / 30 30 30 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
Hazardous weather outlook, Aug 8, 9:23 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 923 AM CDT WED AUG 8 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 923 AM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN HALF OF THE STATE TODAY...AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. HOWEVER...THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE STORM OR TWO. IN SUCH A CASE...DAMAGING WINDS AND SEVERE HAIL WILL BE THE MAIN HAZARDS. HIGHS TODAY WILL BE NEAR 100 DEGREES...WITH HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES. FIRE DANGER REMAINS EXTREME ACROSS MUCH OF THE STATE DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO THE STATE THURSDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACCOMPANYING IT. AGAIN...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS BUT AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. DAMAGING WINDS AND SOME LARGE HAIL WOULD BE THE MAIN THREATS FROM SUCH STORMS. WIDESPREAD RAINFALL IS NOT LIKELY...SO EXTREME WILDFIRE DANGER WILL CONTINUE. AFTER THE FRONT MOVES THROUGH THE STATE FRIDAY...COOLER AND DRIER AIR WILL MOVE INTO THE REGION. THE NEXT CHANCE FOR RAIN WILL BE EARLY NEXT WEEK...AS ANOTHER DISTURBANCE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Local storm report, Aug 8, 6:16 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG CONWAY 35.09N 92.45W
08/08/2012 FAULKNER AR AMATEUR RADIO
A PRIVACY FENCE ALONG DAVE WARD DRIVE WAS BLOWN OVER.
&&
57Special weather statement, Aug 8, 6:33 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 633 PM CDT WED AUG 8 2012 ARZ065-069-090000- DESHA AR-DREW AR- 633 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DREW AND WESTERN DESHA COUNTIES UNTIL 700 PM CDT... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTHEAST OF TILLAR...OR 9 MILES WEST OF ROHWER...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WINCHESTER... TILLAR... OMEGA... YUKON... MCARTHUR... TILLAR BRAKE... TILLAR ARPT... PAW PAW BRAKE... LOGGY BAYOU... EASTMAN BRAKE... COON BAYOU BRAKE... AMOS BAYOU... AMOS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3384 9153 3386 9135 3368 9130 3367 9148 TIME...MOT...LOC 2333Z 165DEG 3KT 3374 9143 57
Local storm report, Aug 8, 6:37 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG 2 W DOWNTOWN LITTLE ROC 34.73N 92.28W
08/08/2012 PULASKI AR PUBLIC
LARGE TREES ARE DOWN ON SPRING STREET.
&&
MCLAYSpecial weather statement, Aug 8, 6:42 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
642 PM CDT WED AUG 8 2012
ARZ069-090005-
DREW AR-
642 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DREW COUNTY UNTIL
700 PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF LADELLE...OR 12 MILES SOUTHWEST
OF DERMOTT...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT GROVE... JEROME... TOWNSEND LAKE...
LAKE WALLACE... DEANE... COMINTO...
BYNUM LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3340 9180 3358 9172 3349 9145 3339 9145
3338 9146 3338 9172
TIME...MOT...LOC 2342Z 296DEG 15KT 3343 9159
57Special weather statement, Aug 8, 7:12 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT WED AUG 8 2012
ARZ064-065-069-090040-
DESHA AR-DREW AR-LINCOLN AR-
712 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LINCOLN...
EASTERN DREW AND SOUTHWESTERN DESHA COUNTIES UNTIL 745 PM CDT...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF DERMOTT...MOVING NORTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WINCHESTER... TILLAR... OMEGA...
MCGEHEE... MASONVILLE... YUKON...
SELMA... MCARTHUR... JEROME...
ENON... COLLINS... WELLS LAKE...
TUPELO BRAKE... TROTTERS BRAKE... TRIPPE JUNCTION...
TOWNSEND LAKE... TILLAR BRAKE... TILLAR ARPT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3364 9176 3388 9144 3356 9122 3355 9124
3351 9125 3351 9132 3353 9133 3352 9136
3356 9136 3356 9144 3339 9145 3338 9146
3338 9162
TIME...MOT...LOC 0012Z 239DEG 18KT 3360 9158
62Special weather statement, Aug 8, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
739 PM CDT WED AUG 8 2012
ARZ065-090110-
DESHA AR-
739 PM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DESHA COUNTY UNTIL
815 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LUCCA LANDING...OR 7 MILES SOUTHEAST OF
ROHWER...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
ROHWER... MCGEHEE... MASONVILLE...
LUCCA LANDING... JERSEY POINT... ARKANSAS CITY...
MCARTHUR... WHITE RIVER LNDG... WARGO LANDING...
TRIPPE JUNCTION... SWAN DEER LAKE... POTHOLE LAKE...
PELICAN LAKE... MCGEHEE MUNI ARPT... JIMMIE LAKE...
JEFFERSON LAKE... DESOTO LANDING... DEEP LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3376 9101 3378 9113 3372 9114 3372 9106
3367 9103 3366 9111 3370 9120 3367 9122
3359 9113 3356 9124 3351 9125 3352 9136
3356 9136 3356 9145 3372 9134 3395 9102
3392 9101 3385 9106 3378 9098
TIME...MOT...LOC 0039Z 237DEG 11KT 3372 9117
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:12 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Aug 9, 4:19 PM CDT | Special Weather Statement | LZK | Polk | 31 min |
| Aug 9, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 25 min |
| Aug 9, 5:19 PM CDT | Special Weather Statement | LZK | Clark | 31 min |
| Aug 9, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 30 min |
| Aug 9, 5:32 PM CDT | Special Weather Statement | LZK | Jefferson | 28 min |
| Aug 9, 5:57 PM CDT | Special Weather Statement | LZK | Jefferson | 28 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.